I have always hated methotrexate. It's always made me nauseous and tired, and I think it's the root cause of a lot of the stomach issues I've been having. I take .6ml injected once a week. I stopped taking it for about a month when my husband and I went camping. I still had some soreness in my joints, but was able to do most things just fine. My stomach felt AMAZING. Especially towards the end of the trip. I've since started it… read more
I have stopped it as well, couldn't stand the constant nausea! I've been so much better since taking Orienzia along with prednisone. Hopefully, it will continue. Best wishes for pain free days!
Since methotrexate at 10.5mg tablets didn't work for me, my doctor said one option was to up the dose and the other option was to try a new medication. I decided to up the dose one more time. If that doesn't help she said we will move to something else. Honestly, and this is just my paranoid opinion, I think that some doctors get spiffs or bonuses from certain pharmaceutical companies to promote their products. I'm pretty picky about my doctors and got really lucky with one that I truly trust to have my interests in mind, not just hers.
I was on 2 mtx per week and my body thought it was packing in :( worst time of my life and to be honest since I stopped (6/7 weeks ago) I'm not noticing any big change in my hands, they hurt a little but they did that on mtx, my mind is at ease, my hair stopped falling out and I feel back on track :) I stopped the mtx myself as I had told my rheumy who said I need to keep taking it but it was after that appointment that everything got worse and I couldn't get back in to see him so I gradually took myself off it, I realised that I know me and my body and I need to take more control over it as I really was in a bad place and knew it was the mtx but the rheumy refused it :( anyway I'm seeing every day that I have minimal and very manageable pain a bonus and I am making the most of it :) good luck to you and I hope you get things sorted :)
I've been on (oral) MTX only about 8 months, but I have noticed no positive effects and several negative ones that I BELIEVE are related to this: increased fatigue (byond what I experienced pre-medication), steady and excess weight gain (adding stress to my beleaguered knees and ankles especially), and extremely painful acid reflux (I do have and have been in long-time treatment by a gastroenterologist for an ulcer, but my rheumatologist just doubled my omeprazole, so I think he suspects it's either the MTX or the RA itself overwhelming the GE's dosage...).
Good luck with the Arava (leflunomide in the UK). I've been on it for about three years with no side effects, although recently I have had some borderline liver function tests but after a liver ultrasound and more blood tests, there doesn't seem to be any problem. My doctor is going to review me in October and I may come off the leflunomide.